Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 106, NWS Indianapolis, IN

June 10, 2005Morgan County, Owen County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 10, 2005, 3:17 PM EST for Morgan County, Owen County, Putnam County, Indiana. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 3:17 PM EST (20:17 UTC)
Expired
Jun 10, 2005, 4:19 PM EST
In force
62 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Morgan County, IN, Owen County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 3:19 PM ESTHAIL 0.75Paragon, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 102017
SVRIND
INC109-119-133-102115-
/O.NEW.KIND.SV.W.0106.050610T2017Z-050610T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EST FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MORGAN COUNTY IN CENTRAL INDIANA
  EXTREME NORTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA
  SOUTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA

* UNTIL 415 PM EST

* AT 314 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PARAGON...OR ABOUT 14 MILES NORTH OF BLOOMINGTON...AND MOVING NORTH
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN MORGAN COUNTY AROUND 330 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3934 8666 3934 8646 3958 8646 3955 8673

$$

CO
2 follow-up statements
000 
WWUS53 KIND 102049
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EST FRI JUN 10 2005

INC119-133-102057-
/O.CAN.KIND.SV.W.0106.000000T0000Z-050610T2115Z/
OWEN-PUTNAM-
347 PM EST FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR OWEN AND PUTNAM COUNTIES IS
CANCELLED...

THE STRONGEST PART OF THE SEVERE THUNDERSTORM HAS MOVED INTO MORGAN 
COUNTY OUT OF OWEN COUNTY AND NO LONGER IS MOVING TOWARDS PUTNAM 
COUNTY.

LAT...LON 3947 8663 3945 8646 3961 8643 3960 8662

$$

INC109-102115-
/O.CON.KIND.SV.W.0106.000000T0000Z-050610T2115Z/
MORGAN-
347 PM EST FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EST FOR
CENTRAL MORGAN COUNTY...

AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
CENTRAL MORGAN COUNTY...OR ABOUT 21 MILES NORTH OF 
BLOOMINGTON...MOVING NORTH AT 10 MPH. AT 319 PM EST...LOCAL LAW 
ENFORCEMENT REPORTED DIME SIZE HAIL IN PARAGON.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL MORGAN COUNTY AROUND 400 PM EST

LAT...LON 3947 8663 3945 8646 3961 8643 3960 8662

$$

KOCH
000 
WWUS53 KIND 102119
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
418 PM EST FRI JUN 10 2005

INC109-102128-
/O.EXP.KIND.SV.W.0106.000000T0000Z-050610T2115Z/
MORGAN-
418 PM EST FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORGAN COUNTY EXPIRED
AT 415 PM EST...

THE STORM HAS WEAKENED AND MOVED INTO SOUTHERN HENDRICKS COUNTY.

LAT...LON 3947 8663 3945 8646 3961 8643 3960 8662

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:15 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 10, 12:15 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1215 PM EST FRI JUN 10 2005

.DISCUSSION...MAIN CHALLENGE WL CONT TO BE POPS AND TEMPS AS ATMS
MOISTENS UP EVEN MORE THE NEXT FEW DAYS WITH MOIST FM ARLENE LIFTING
N ON THE PERIPHERY OF THE STRONG AND SEEMINGLY EVER PRESENT BERMUDA
HIGH.

KIND-88D INDICATING SCT TSTMS ACRS MAINLY ERN FA EARLY THIS
AFTERNOON ASSOCIATED WITH A WEAK IMPULSE MOVING NE OVER THE BERMUDA
HIGH. MEANWHILE...FRONTAL SYS CONTINUED TO STRETCH FM THE UPR GT LKS
SW TO THE CNTRL PLAINS.

SHORT-TERM PERSISTANCE...WL KEEP POPS GOING TNGT AND SATURDAY AS
MORE IMPULSES MOVE ACRS THE FA. HOWEVER...MOS POPS CONT TO LOOK TOO
HIGH BASED ON PERSISTANCE. SO...WL GO WITH LWR POPS UNTIL SATURDAY
NGT WHEN ARLENE COMES INTO PLAY. SVR THREAT LOOKS MINIMUL THOUGH
WITH WEAK DYNAMICS. PERHAPS A COUPLE OF PULSE STORMS DUE TO MUCAPES
APRCHG 3000 J/KG.

REMNANTS OF ARLENE...MODELS STILL DIFFER WITH THE TRACK OF THE
REMNANTS OF ARLENE...BUT ARE TRENDING MUCH CLOSER THAN PRIOR RUNS.
NAM IS STILL A TOUCH QUICKER AND FURTHER W. A NAM VERIFICATION WOULD
MEAN THE BULK OF THE DEEP MOIST WOULD BE ACRS IL AND WRN IN BY 00Z
MON...WHILE A GFS VERIFICATION WOULD MEAN THE DEEPEST MOIST WOULD BE
ACRS SERN IN AND OH. PREFER GFS AS IT HAS BEEN THE MOST CONSISTANT
AND VERIFIED THE BEST IN THE SHORT-TERM SO FAR. HOWEVER...WL TREND
QPF FIELDS AND POPS A LITTLE BIT W TOWARD THE NAM DUE TO UNCERTAINTY
WITH SUCH A NON-IMPRESSIVE SYS. THIS WOULD TRANSLATE TO PRECIP
ASSOCIATED WITH ARLENE STARTING FM S-N ON SAT NGT AND CONTINUING
THROUGH MON BEFORE SYS WEAKENS EVEN FURTHER AND IS SENT NE OF THE FA
BY WEAKENING RIDGE ACRS ERN CONUS. SO...GOOD CHC POPS GOOD LOOK
REASONABLE FM SAT NGT-MON.

CONTINUING CHC OF TSTMS IN THE EXTENDED AS UPR TROF SLIDES ACRS THE
GT LKS AND CD FNT MOVES ACRS THE FA. THIS WL ALSO COOL THINGS OFF
TO MORE SEASONABLE NUMBERS LATER IN THE WEEK. NAM IS MUCH QUICKER
AND FURTHER N WITH THIS SYS AS NAM HOLDS ON TO A STRONGER E COAST
RIDGE THAN THE GFS. GFS HAS BEEN THE MOST CONSISTANT ONCE AGAIN AND
HAS SUPPORT FM OTHER MODELS. GFS SOL WOULD FAVOR SMALL POPS MON
NGT-TUE NGT AS MOIST RIBBON AND CD FNT SLIDES ACRS THE FA. AFTER
THAT...UPR LOW MOVES ACRS THE GT LKS ON WED AND TO THE ATLTC COAST
BY FRI. BEST MOIST SHIFTS N OF THE FA AS UPR LOW PASSES N...SO FOR
NOW WL LEAVE FCST DRY BUT COULD SEE A FEW RWS IN THE CYCLONIC FLOW
ESP NRN FA.

MOS IN PRETTY GOOD AGREEMENT ON TNGTS LOWS WHICH ARE PRETTY
CONSISTANT WITH PREVIOUS COUPLE OF NGTS. SO...WL ONLY MAKE MINOR
TWEAKS. PREFER TEMPS WARMER THAN GFS/MET ON SATURDAY BASED ON
PERSISTANCE AS WELL. SAT NGT...PREFER WARMER FWC/MET COMBO WITH
MOIST FM ARLENE STREAMING IN.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KOCH
Hazardous weather outlook, Jun 10, 12:47 PM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1247 PM EST FRI JUN 10 2005

INZ021-028>031-035>049-051>057-060>065-067>072-111007-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
930 PM EST FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...REST OF TONIGHT

ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT. HOWEVER, NO
SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH TUESDAY.  THE
MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 10, 2:35 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 PM EST FRI JUN 10 2005

INZ062-070-102000-
LAWRENCE-MONROE-
INCLUDING THE CITIES OF...BEDFORD AND BLOOMINGTON
235 PM EST FRI JUN 10 2005

...STRONG THUNDERSTORM ACROSS LAWRENCE COUNTY...

AT 232 PM NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM ACROSS NORTHWEST LAWRENCE COUNTY. THIS STORM IS MOVING
NORTH AT ABOUT 25 MPH AND WILL MOVE INTO SOUTHERN MONROE COUNTY
BEFORE 300 PM. VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS AROUND
40 MPH ARE POSSIBLE WITH THIS STORM.

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:39 PM ESTSevere Thunderstorm WarningINDParke, Vermillion, Vigo66 min
Jun 10, 3:57 PM ESTSevere Thunderstorm WarningINDHoward33 min
Jun 10, 4:35 PM ESTSevere Thunderstorm WarningINDCarroll, Clinton56 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.